Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 17, NWS Norman, OK

June 25, 2000Canadian County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 25, 2000, 10:53 AM CDT for Canadian County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 10:53 AM CDT (15:53 UTC)
Expired
Jun 25, 2000, 2:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Canadian County, OK

The radar

The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 251610 COR
FFWOKC
OKC017-251900-

BULLETIN - EAS ACTIVATION REQUESTED ...CORRECTION TO UGC CODE... 
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CANADIAN COUNTY IN CENTRAL OKLAHOMA
  
* UNTIL 200 PM CDT

* AT 1053 AM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS 
PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE MOVING 
EASTWARD ACROSS NORTHWEST CANADIAN COUNTY. THIS AREA OF HEAVY RAIN 
ANSD THUNDERSTORMS WILL SPREAD INTO NORTHEASTERN CANADIAN 
COUNTY...WHERE FLOODING HAS ALREADY BEEN REPORTED IN THE PIEDMONT 
AREA.

* LOCATIONS IN THE WARNING INCLUDE CALUMET...CONCHO...EL RENO...  
GEARY...OKARCHE AND PIEDMONT

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3554 9834 3551 9769 3573 9767 3573 9833

PURPURA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:28 AM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 25, 4:28 AM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CDT SUN JUN 25 2000

CONVECTION CONTINUES FROM OK/TX PANHANDLES INTO NWRN ZONES THIS
MRNG. SAT LOOPS SHOW CLD TOPS GRDLY WARMING AND EXPECT THIS ACITIVTY
TO DIE OUT LATER THIS MRNG. BNDRY FROM THIS ACTIVITY MAY LINGER THIS
AFTN SO WILL CONTINUE WITH POPS CNTRL AND NORTH FOR TODAY. MAIN SHOW
HOWEVER...WILL BE TONIGHT AND MONDAY. FNT NOW TAKING SHAPE OVER NRN
PLAINS EXPECTED TO PUSH INTO NWRN KS AND ERN CO BY LATE AFTN AS STG
S/W MOVES FROM MT INTO NRN AND CNTRL PLAINS. EXPECT TSTMS TO DVLP
ALG THE FNT THIS AFTN AND EVE AS FNT ENCOUNTERS MOIST UNSTABLE AMS.
ETA INDICATES STRENGTHENING LOW JET OVERNIGHT WITH CONTINUED FEED OF
MOIST UNSTABLE AIR. AREA FROM KS INTO NRN OK WILL ALSO BE IN FAVORED
RIGHT ENTRANCE REGION OF UPR JET. THUS EXPECT CONVECTIVE COMPLEX TO
SUSTAIN ITSELF OVENIGHT. MODELS INDICATE FNT MOVING SWD THROUGH MUCH
OF THE FA TONIGHT AND MONDAY. ACTUAL BNDRY WILL LIKELY MOVE THROUGH
SOONER AND PUSH FRTHR SOUTH AIDED BY OUTFLO FROM CONVECTIVE COMPLEX.
MODELS HAVE SIMILARITIES IN SHOWING HEAVIEST PRECIP ACRS SRN KS INTO
NRN OK BUT DIFFER ON DETAILS. WITH FLASH FLOOD GUIDANCE VALUES
FAIRLY LOW IN NCNTRL OK THINK THRT OF HEAVY RAINFALL REACHING NRN
ZONES IS HIGH ENUF TO WARRANT FFA FOR TONIGHT. FNTL BNDRY SHUD PUSH
THROUGH THE AREA MONDAY WITH CONTINUED THRT OF SHOWERS AND
TSTMS.

FCSTID = 2
OKC   92  67  83  66 /  10  60  70  30
HBR   99  67  85  65 /  20  50  60  30
SPS   99  73  88  68 /  10  30  50  30
GAG   93  63  77  60 /  30  80  40  20
PNC   94  65  80  63 /  20  80  60  20
DUA   91  73  87  68 /  10  30  40  30

.OUN...
OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ005>008...OKZ011>013.
TX...NONE.

In the hours before

Special weather statement, Jun 25, 6:40 AM CDT, 4 hours 13 minutes before
OKZ004>048-050>052-TXZ083>090-251330-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
640 AM CDT SUN JUN 25 2000

THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL
OKLAHOMA.  THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM
WOODWARD TO FAIRVIEW TO PONCA CITY.

DISCUSSION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON ACROSS PARTS OF
NORTHERN AND CENTRAL KANSAS.  BY LATE EVENING...THUNDERSTORMS ARE
EXPECTED TO ENTER FAR NORTHERN OKLAHOMA.  ALTHOUGH INSTABILITY WILL
BE ON THE DECREASE...INCREASING LOW LEVEL WINDS MAY ALLOW FOR A FEW
STORMS TO APPROACH SEVERE LEVELS.  THE MAIN SEVERE WEATHER THREAT
WILL BE STRONG WINDS.  VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THE
THUNDERSTORMS OVERNIGHT.  BECAUSE OF RECENT HEAVY RAINS ACROSS FAR
NORTHERN OKLAHOMA...A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR PARTS
OF NORTHWEST AND NORTH CENTRAL OKLAHOMA.

ALFALFA...GARFIELD...GRANT...KAY...MAJOR...NOBLE...AND WOODS COUNTIES
ARE INCLUDED IN THE FLASH FLOOD WATCH TONIGHT.

FURTHERMORE...WIDELY SCATTERED STRONG THUNDERSTORMS OVER CENTRAL OKLAHOMA
THIS MORNING ARE EXPECTED TO WEAKEN BY MID MORNING.  THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING...
AND HAIL TO THE SIZE OF DIMES.

SPOTTER GROUPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION LATER THIS EVENING.

6
Local storm report, Jun 25, 8:21 AM CDT, 2 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
821 AM CDT SUN JUN 25 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 AM    2 S CASHION               OK   FLOODING
06/25/00   KINGFISHER                     FLASH FLOODING OVER COUNTY
                                          ROADS

0730 AM    1 E KINGFISHER            OK   FLOODING
06/25/00   KINGFISHER                     FLOODING UNDER RAILROAD
                                          OVERPASS

0820 AM    2 N PIEDMONT HWYS 192 AND OK   FLOODING
06/25/00 -  CANADIAN                       WATER OVER THE ROADS

CW
Local storm report, Jun 25, 8:52 AM CDT, 2 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CDT SUN JUN 25 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    PIEDMONT 164ST            OK   FLOODING
06/25/00   CANADIAN                       ROAD INPASSABLE

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:12 AM CDTFlash Flood WarningOUNKingfisher, Oklahoma3 hr
Jun 25, 7:38 AM CDTFlash Flood WarningOUNCanadian3 hr
Jun 25, 10:25 AM CDTSevere Thunderstorm WarningOUNCanadian50 min
Jun 25, 10:53 AM CDTFlash Flood WarningOUNBlaine3 hr
Jun 25, 12:30 PM CDTFlash Flood WarningOUNKingfisher3 hr
Jun 25, 2:27 PM CDTFlash Flood WarningOUNAlfalfa3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.